Dermatology Community
dry skin patches on my face
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

dry skin patches on my face

Within the past month I have had some strange dry patches on my face.  The first stint started with a dry patches under my eyes (they were also red and itchy).  The were also super wrinkly underneath the eyes, it was a big differnence in the way my under eyes usually look.   This finally went away and then about a week ago, I have started to have a dry, red, flaky patch on my right side on my chin right underneath my lip.  Yesterday I went to the salon to get my haircut and in another place my lip started itchy furiously slightly lower than where the corner of my mouth is  I woke up this morning and it is sore and blue/red from itchy so much.  My under eyes are once again super dry and flake when i put concealor on them.  I went to the dermatologist and she didnt suggest Excema.  She said that it could the nail polish that I have been wearing, which is nothing new.  I always have my nails painted with the same brand of fingernail polish.  She also recommended that I do patch testing to see if I am allergic to something.   I have been diganosed with angular keletis within the corners of my mouth and have been using desonide and perscription hydro cortisone for about 6 years.  Does anyone have any sort of suggestion of what this might be, any tips, or over the counter creams/lotions/face mositerizers that you would recommend?

Many thanks!
Related Discussions
563773_tn?1374250139

Hello,
I cannot confirm anything without examination but it sounds like eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide). Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist. I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.


Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB